Did you know some medications can trigger heartburn or acid reflux symptoms? Medications used for heart disease, arthritis, cancer, etc., can cause relaxation of the lower esophageal sphincter (LES), which can allow stomach contents, including acid, to flow back up the esophagus.  This can create an array of heartburn symptoms like burning or pain in the chest.

Talk to your doctor about the medications you are taking and see if there are alternatives available that won’t trigger your heartburn or acid reflux, also known as gastroesophageal reflux disease (GERD) symptoms.

You should also use one pharmacy for all of your medications as your pharmacist can be of great help in determining any potential drug interactions or helping you find alternatives to over-the-counter medications that might cause an increase in stomach acid with other medications you are taking.

Also consider natural remedies to treating your symptoms, but be sure to discuss these with your doctor. Even natural remedies can cause negative effects when mixed with other medications.